Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 20, NWS Lincoln, IL

April 8, 20208 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2020, 5:56 PM CDT for 8 counties in Illinois. It was in force for 49 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 5:56 PM CDT (22:56 UTC)
Expired
Apr 8, 2020, 6:45 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Champaign County, IL, Christian County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:56 PM CDTTSTM WND DMGArgenta, ILTRAINED SPOTTER REPORTED POWER POLES DOWN.
Apr 8, 6:00 PM CDTTSTM WND DMGBement, ILNUMEROUS POWER POLES AND POWER LINES WERE BLOWN DOWN ALONG ROUTE 105 BETWEEN BEMENT AND MONTICELLO.
Apr 8, 6:02 PM CDTTSTM WND DMG2 Wsw Bement, ILTREES BLOWN AND POWER LINES DOWN REPORTED BY TRAINED SPOTTER.
Apr 8, 6:02 PM CDTTSTM WND GST 802 Wsw Bement, ILTRAINED SPOTTER REPORTED 70-80 MPH ESTIMATED WINDS.
Apr 8, 6:05 PM CDTTSTM WND DMG5 N Lovington, ILA POWER POLE WAS SNAPPED ON HIGHWAY 36.
Apr 8, 6:07 PM CDTTSTM WND DMG1 W Hammond, ILA WALL WAS BLOWN OUT OF A POLE BARN.
Apr 8, 6:10 PM CDTTSTM WND DMG3 W Pesotum, ILTHREE TO FIVE POWER POLES WERE BLOWN DOWN WEST OF PESOTUM AT COUNTY ROAD 100 AND US HIGHWAY 45.
Apr 8, 6:12 PM CDTTSTM WND DMG3 Nw Taylorville, IL
Apr 8, 6:13 PM CDTTSTM WND DMGPesotum, ILSEVERAL ONE-FOOT DIAMETER BRANCHES WERE BLOWN DOWN
Apr 8, 6:13 PM CDTTSTM WND DMGPesotum, ILSEVERAL ONE-FOOT DIAMETER BRANCHES WERE BLOWN DOWN.
Apr 8, 6:18 PM CDTTSTM WND DMG1 S Argenta, ILSEMI BLOWN OFF INTERSTATE 72 NEAR MILE POST 150. FROM COUNTY EM.
Apr 8, 6:25 PM CDTTSTM WND GST 611 Wnw Chesterville, ILCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 WNW CHESTERVILLE. MESONET STATION FW5656 ARCOLA.
Apr 8, 6:25 PM CDTNON-TSTM WND GST 611 Wnw Chesterville, ILMESONET STATION FW5656 ARCOLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 3:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS53 KILX 082256
SVRILX
ILC019-021-041-115-139-147-167-173-082345-
/O.NEW.KILX.SV.W.0020.200408T2256Z-200408T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
556 PM CDT Wed Apr 8 2020

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Christian County in central Illinois...
  Southeastern Sangamon County in central Illinois...
  Moultrie County in central Illinois...
  Northwestern Shelby County in central Illinois...
  Southern Piatt County in central Illinois...
  Southern Champaign County in east central Illinois...
  Western Douglas County in east central Illinois...
  Macon County in central Illinois...

* Until 645 PM CDT.

* At 556 PM CDT, severe thunderstorms were located along a line
  extending from near Monticello to near Macon to near Pawnee, moving
  east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Decatur, Taylorville, Monticello, Tuscola, Sullivan, Mount Zion,
  Rochester, Forsyth, Tolono, Villa Grove, Arthur, Moweaqua, Bement,
  Kincaid, Cerro Gordo, Harristown, Bethany, Long Creek, Atwood and
  Warrensburg.

This includes the following highways...
 Interstate 57 between mile markers 208 and 226.
 Interstate 72 near mile marker 106, and between mile markers 112 and
164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3935 8953 3952 8953 3982 8957 3990 8914
      4006 8871 3994 8797
TIME...MOT...LOC 2256Z 289DEG 39KT 4006 8862 3977 8906 3963 8951 

HAIL...1.00IN
WIND...70MPH
 
$$

37
3 follow-up statements
174 
WWUS53 KILX 082317
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
617 PM CDT Wed Apr 8 2020

ILC167-082324-
/O.CAN.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Sangamon-
617 PM CDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANGAMON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3935 8953 3958 8953 3975 8900 4003 8853
      3994 8797
TIME...MOT...LOC 2314Z 289DEG 39KT 4002 8846 3973 8890 3959 8935 

$$

ILC019-021-041-115-139-147-173-082345-
/O.CON.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Piatt-Champaign-Douglas-Macon-
617 PM CDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CHRISTIAN...MOULTRIE...NORTHWESTERN SHELBY...SOUTHERN PIATT...
SOUTHERN CHAMPAIGN...WESTERN DOUGLAS AND SOUTHEASTERN MACON
COUNTIES...

At 614 PM CDT, severe thunderstorms were located along a line
extending from near White Heath to near Mount Zion to near
Jeisyville, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Decatur, Taylorville, Tuscola, Sullivan, Mount Zion, Tolono, Villa
Grove, Arthur, Moweaqua, Bement, Kincaid, Cerro Gordo, Bethany, Long
Creek, Atwood, Assumption, Blue Mound, Macon, Lovington and
Morrisonville.

This includes Interstate 57 between mile markers 208 and 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3935 8953 3958 8953 3975 8900 4003 8853
      3994 8797
TIME...MOT...LOC 2314Z 289DEG 39KT 4002 8846 3973 8890 3959 8935 

HAIL...1.00IN
WIND...70MPH
 
$$

37
309 
WWUS53 KILX 082335
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
635 PM CDT Wed Apr 8 2020

ILC115-147-082345-
/O.CAN.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Piatt-Macon-
635 PM CDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIATT AND
SOUTHEASTERN MACON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2335Z 289DEG 39KT 3995 8819 3966 8863 3952 8908 

$$

ILC019-021-041-139-173-082345-
/O.CON.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Champaign-Douglas-
635 PM CDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CHRISTIAN...CENTRAL MOULTRIE...NORTHWESTERN
SHELBY...SOUTHEASTERN CHAMPAIGN AND WESTERN DOUGLAS COUNTIES...

At 635 PM CDT, severe thunderstorms were located along a line
extending from near Philo to near Lovington to Assumption, moving
east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Tuscola, Sullivan, Villa Grove, Arthur, Bethany, Bourbon, Garrett,
Longview, Chesterville, Cadwell and Kirksville.

This includes Interstate 57 between mile markers 208 and 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2335Z 289DEG 39KT 3995 8819 3966 8863 3952 8908 

HAIL...1.00IN
WIND...70MPH
 
$$

37
599 
WWUS53 KILX 082343
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
643 PM CDT Wed Apr 8 2020

ILC019-021-041-139-173-082353-
/O.EXP.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Champaign-Douglas-
643 PM CDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN...
CENTRAL MOULTRIE...NORTHWESTERN SHELBY...SOUTHEASTERN CHAMPAIGN AND
WESTERN DOUGLAS COUNTIES WILL EXPIRE AT 645 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
      3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2343Z 289DEG 39KT 3993 8812 3964 8856 3950 8901 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:21 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 8, 2:21 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
221 PM CDT Wed Apr 8 2020

.SYNOPSIS...
Issued at 221 PM CDT Wed Apr 8 2020

A strong cold front will cross the area late this afternoon and
evening, bringing a good chance for thunderstorms. Severe storms
are possible, with very large hail and damaging wind gusts being
the primary threats. Windy and much colder air will follow the
frontal passage, for Thursday. Spotty rain showers will also be
possible on Thursday.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 221 PM CDT Wed Apr 8 2020

Main concern is potential of severe storms late this afternoon and
evening. A low pressure system is projected to slide east across
northern Illinois, with a cold front rotating around to the south
of the low with increasing speed this evening.

Deep layer moisture is lacking with the expected line of storms,
similar to yesterday. However, we are not expecting a cap to
limit the updraft initiation. And the leading edge of this cold
air mass will be steep, enhancing the initial push from ground
level. An inverted-V sounding in the lowest 200-300 mb is
pointing toward increased risk of damaging downburst winds.
Instability is a bit lower than yesterday, with MLCAPEs of
1000-1500 J/kg, but 0-6km bulk shear of 60-75 KT will help support
severe storm development. Sounding analysis shows strong omega in
the cloud bearing layer and above, so once the storms start
developing, updrafts will reach the equilibrium level quickly.
Freezing level on the 18z KILX special sounding showed up at 9.4K
FT, which supports large hail as well.

The line progression looks to reach our NW counties from Knox to
Schuyler between 3-4 pm, advancing quickly to the E-SE across
central and SE Illinois. An approximate departure from our SE
counties is timed in the high resolution models between 8-9 pm.

A blast of NW winds will follow the front this evening, with 20-30
mph winds for a few hours. Winds will diminish after midnight
before ramping back up Thursday morning. NW winds will approach
Wind Advisory criteria Thursday afternoon (sustained 30 mph, and/or
frequent gusts of 45-57 mph).

Steep low level lapse rates and the passage of a 500mb tough axis
will support cloud development during the heat of the day, with
scattered rain showers Thursday afternoon. Better chances of rain
showers will be north of I-72/74-Danville. Enough cold air aloft
could trigger a few snow showers in northern Illinois, but did not
introduce any snow into our forecast at this point.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 221 PM CDT Wed Apr 8 2020

Northwest winds will diminish Thursday evening, but remain 10-20
mph through the night. A chilly night is expected, with freezing
temps forecast for nearly all of our CWA, except for along Highway
50 between Flora and Lawrenceville. The lows in that area should
remain just above freezing. The sustained winds will reduce the
chances of frost formation, but freezing temperatures would still
cause damage to any sensitive budding vegetation where the
growing season has started in portions of southeast Illinois.

Friday will see sunny skies and continued chilly conditions, as a
surface ridge center progresses south through the Plains. We will
remain on the colder NE quadrant of that low, with highs in the
upper 40s to low 50s.

Upper level ridging on Saturday will start a warming trend for a
couple days. However, rain chances will increase on Saturday as
well, due to a warm frontal circulation developing across Illinois
from low pressure developing in the western Plains. Rain chances
will continue on Sunday as that low progresses toward southern
Illinois, eventually passing to our east Sunday night. A few
rumbles of thunder could develop Sunday afternoon and evening,
depending on the position of the warm front and track of the low.

Even colder air will settle into the area following that system,
with lows Monday night through Wednesday night below freezing in
our entire CWA. A few northern locations could even see lows in
the mid 20s.

While individual shortwaves are tough to time at this point,
scattered rain showers and even spotty snow showers will be
possible in the Monday night through Tuesday night time frame.
Precip should end by Wednesday morning, as much below normal
temperatures continue through Wednesday afternoon.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1242 PM CDT Wed Apr 8 2020

VFR conditions will prevail through around 21z this afternoon,
then a line of strong to severe thunderstorms will rapidly advance
across the area between 21z and 02z. Have continued the storm
timing for about a 2 hour window where the worst conditions will
be occurring. IFR vis in heavy rain could occur, although most vis
reduction should be MVFR. A strong cold front will quickly bring
an end to the rain, and northwest winds gusting 25-30 knots during
the late evening through shortly after midnight. After the gusts
subside for the remainder of the night, northwest winds will
increase quickly tomorrow morning into the 15G30KT range. Higher
gusts are likely Thursday afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Apr 8, 3:07 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Wed Apr 8 2020

ILZ027>031-037-038-091200-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

Thunderstorms are expected late this afternoon. A few of them will
be strong to severe, with large hail and damaging winds possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 40 mph on Thursday, causing travel
difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 3 pm and 6 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

ILZ036-040-041-091200-
Fulton-Mason-Schuyler-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms late this
afternoon and early evening. Very large hail is the primary
concern, along with damaging winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust from 35 to 40 mph on Thursday, causing
travel difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

Flooding on the Illinois River will continue for several more
days from Havana to Beardstown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 8 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

A conference call for emergency managers will be held at noon.

ILZ042>057-061>063-066>068-071>073-091200-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-
Vermilion-
307 PM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM...

.DAY ONE...TONIGHT...

There is an enhanced risk of severe thunderstorms late this
afternoon and early evening. Very large hail is the primary
concern, along with strong damaging winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Northwest winds will gust up to 40 mph on Thursday, causing travel
difficulty for high profile vehicles.

Temperatures are expected to fall below freezing Thursday night,
and again Monday night. This may damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 6 pm and 9 pm. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

A conference call for emergency managers will be held at noon.

Barker

In the hours before

Local storm report, Apr 8, 4:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             1 N LEWISTOWN           40.41N 90.16W
04/08/2020  M0.75 INCH       FULTON             IL   TRAINED SPOTTER

&&
Special weather statement, Apr 8, 5:07 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
507 PM CDT Wed Apr 8 2020

ILZ038-043>045-082245-
Piatt-De Witt-McLean-Champaign-
507 PM CDT Wed Apr 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES
UNTIL 545 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heyworth, or 9 miles south of Bloomington, moving east at 45 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Rantoul, Le Roy, Heyworth, Farmer City, Fisher, Thomasboro, Downs,
Saybrook, Bellflower, Arrowsmith, Ellsworth, Foosland, Dewey and
Moraine View State Park.

This includes the following highways...
 Interstate 57 between mile markers 246 and 252.
 Interstate 74 between mile markers 138 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

LAT...LON 4024 8901 4042 8903 4049 8846 4040 8846
      4040 8817 4025 8815
TIME...MOT...LOC 2206Z 265DEG 38KT 4034 8892

37
Local storm report, Apr 8, 5:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

BARNES
Local storm report, Apr 8, 5:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 N LINCOLN             40.17N 89.37W
04/08/2020                   LOGAN              IL   EMERGENCY MNGR

            TWO TRACTOR TRAILERS OVERTURNED ON I-55 NORTH OF LINCOLN.
            ONE AT MILE MARKER 123 AND ANOTHER NEAR MILE MARKER 119.

0520 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
04/08/2020  E60.00 MPH       LOGAN              IL   NWS EMPLOYEE

0523 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M1.25 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

BARNES
Local storm report, Apr 8, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             RIVERTON                39.85N 89.54W
04/08/2020  M1.50 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

BARNES
Local storm report, Apr 8, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             AVON                    40.66N 90.44W
04/08/2020  M0.75 INCH       FULTON             IL   EMERGENCY MNGR

0359 PM     HAIL             GALESBURG               40.95N 90.38W
04/08/2020  M1.00 INCH       KNOX               IL   MESONET

0515 PM     TSTM WND DMG     1 N LINCOLN             40.17N 89.37W
04/08/2020                   LOGAN              IL   EMERGENCY MNGR

            TWO TRACTOR TRAILERS OVERTURNED ON I-55 NORTH OF LINCOLN.
            ONE AT MILE MARKER 123 AND ANOTHER NEAR MILE MARKER 119.

0520 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
04/08/2020  E60.00 MPH       LOGAN              IL   NWS EMPLOYEE

0520 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

0523 PM     HAIL             SHERMAN                 39.89N 89.61W
04/08/2020  M1.25 INCH       SANGAMON           IL   TRAINED SPOTTER

0528 PM     HAIL             DAWSON                  40.95N 90.10W
04/08/2020  M0.88 INCH       KNOX               IL   LAW ENFORCEMENT

0530 PM     HAIL             CHILLICOTHE             40.92N 89.50W
04/08/2020  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

0532 PM     HAIL             RIVERTON                39.85N 89.54W
04/08/2020  M1.50 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:48 PM CDTSevere Thunderstorm WarningILXKnox24 min
Apr 8, 3:53 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark52 min
Apr 8, 4:02 PM CDTSevere Thunderstorm WarningILXFulton43 min
Apr 8, 4:08 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria30 min
Apr 8, 4:34 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon41 min
Apr 8, 4:40 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell50 min
Apr 8, 5:07 PM CDTSpecial Weather StatementILXMcLean38 min
Apr 8, 5:10 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Menard, Sangamon50 min
Apr 8, 5:16 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Menard, Piatt44 min
Apr 8, 5:27 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon33 min
Apr 8, 5:29 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Sangamon, Scott31 min
Apr 8, 6:08 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion52 min
Apr 8, 6:33 PM CDTSevere Thunderstorm WarningILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 5 more42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.